| Model Number |
204-23-09 |
| Medical Device Problem Codes |
Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Aseptic loosening (4883)
| Date of Event |
01/16/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: exactech tibial tray, catalog no.204-04-32, lot no.2199394; and exactech femoral component, catalog no.234-03-03, lot no.1546557.Recall number: z-0019-2022.
Event or Problem Description
As reported by legal notification, the female patient had an initial right tka (b)(6) 2012.Following a period of post-implantation recovery and for years after the replacement surgery, the patient's exactech knee device performed as expected.On (b)(6) 2018, the patient underwent revision of the right exactech knee device secondary to polyethylene liner wear with resulting osteolysis, aseptic loosening of the tibial component, and development of complex regional pain syndrome.
Additional Manufacturer Narrative
H3: the revision reported may have been the result of polyethylene liner wear leading to osteolysis and aseptic tibial loosening as stated in the legal documentation.The loosening may have been the result of an insufficient bond between the tibial tray and the bone.The extent of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and images of explanted devices, pre-revision radiographs, and operative notes were not provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d8, f10 (remove erroneous entries on initial report), g2(correcting initial report), h6: clinical codes, component code, investigation findings, investigation conclusions).H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2026-00118.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6: medical device problem code, type of investigation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.